It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • have to switch medication , need help

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 04-25-2017, 12:00 PM   #1
    brattybrat1
    Newbie
    (female)
     
    brattybrat1's Avatar
     
    Join Date: Apr 2017
    Location: Alberta
    Posts: 2
    brattybrat1 HB User
    have to switch medication , need help

    I had hyper, did radiation 6x, hypo then found out I have Graves Disease. I tried Synthoid but it was horrible. The taste of chemicals every day was the worst. So I tried Thyroid. Its more natural and at 150mg daily. Found out they are trying to stop it. My dr said "levothyroxine". If I remember Levothyroxine and synthoid is the same. Can some help me out??

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 04-25-2017, 12:33 PM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: have to switch medication , need help

    I have a feeling the radiation is responsible for your altered taste sensations, not the Synthroid.

    Yes, Synthroid is levothyroxine. There are various brands and generics of it levoT here in the U.S., but you're more limited in Canada, I believe.

    Natural thyroid or levothyroxine are your only options to replace your now-missing own hormones. But again... It's much more likely your salivary glands and/or taste buds were shocked from the RAI. Ask your doctor about that. Hopefully, it's temporary.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

    Last edited by midwest1; 04-25-2017 at 12:33 PM.

     
    Reply With Quote
    Old 04-25-2017, 12:41 PM   #3
    brattybrat1
    Newbie
    (female)
     
    brattybrat1's Avatar
     
    Join Date: Apr 2017
    Location: Alberta
    Posts: 2
    brattybrat1 HB User
    Re: have to switch medication , need help

    Quote:
    Originally Posted by midwest1 View Post
    I have a feeling the radiation is responsible for your altered taste sensations, not the Synthroid.

    Yes, Synthroid is levothyroxine. There are various brands and generics of it levoT here in the U.S., but you're more limited in Canada, I believe.

    Natural thyroid or levothyroxine are your only options to replace your now-missing own hormones. But again... It's much more likely your salivary glands and/or taste buds were shocked from the RAI. Ask your doctor about that. Hopefully, it's temporary.

    My radiation was way over 10 years ago. I have never ever had perfect blood for my thyroid. Too high or too low. I'm low at the moment. For over a year. I heard a new name "Eltroxin" . Has anyone tried it?

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:22 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!